Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Memphis, TN

November 28, 2001Lee County, Phillips County, Arkansas

NWS Memphis, TN issued this flash flood warning at Nov 28, 2001, 8:24 PM CST for Lee County, Phillips County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 28, 2001, 8:24 PM CST (02:24 UTC)
Expired
Nov 29, 2001, 12:30 AM CST
In force
4 hr
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lee County, AR, Phillips County, AR

The radar

The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 498 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
374 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
498 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 290225
FFWMEM
ARC077-107-290630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CST WED NOV 28 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS
  PHILLIPS COUNTY IN EASTERN ARKANSAS

* UNTIL 1230 AM CST.

* AT 816 PM CST...WEATHER RADAR SHOWED MODERATE TO HEAVY RAIN 
  CONTINUING TO FALL ACROSS LEE AND PHILLIPS COUNTIES. SOME CARS WERE
  REPORTED STALLED OUT IN PHILLIPS COUNTY FROM HIGH WATER. ADDITIONAL
  HEAVY RAIN WILL CONTINUE THROUGH 1230 AM RESULTING IN FLASH 
  FLOODING. 

* CITIES AFFECTED THROUGH 1230 AM CST INCLUDE...
  WEST HELENA...WATKINS CORNER...RONDO...NEW SALEM...MORO...
  MARVELL...MARIANNA...LEXA...LAKE VIEW...HAYNES...ELAINE...
  BRICKEYS...AUBREY

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3489 9045 3430 9076 3414 9091 3416 9109
          3492 9109

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 1:56 PM CST, 6 hours 28 minutes earlier.

Area forecast discussion, Nov 28, 1:56 PM CST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CST WED NOV 28 2001

STATIONARY FRONT ALONG ROUGHLY A NE/SW LINE THRU TUP THIS AFTN. KNQA
SHOWS A LARGE AREA OF MDT-HVY PRECIP POISED TO MOVE INTO WRN PART OF
THE CWFA OVER THE NEXT COUPLE OF HOURS. SFC BOUNDARY WL MOVE SLIGHTLY
NWWD OVRNGT AS UPR TROF BEGINS TO MOVE OUT OF TX. STRONG OVERRUNNING
WL CONT ACRS THE BOUNDARY OVRNGT WL RESULT IN RAIN...HEAVY AT TIMES
FOR THE ENTIRE CWFA. MAY BE SOME TSTMS S OF THE BNDRY IN THE WARM
SECTOR. N OF THE BNDRY SOME ELEVATED TSTMS POSSIBLE ALSO. TEMPS WL
BE TRICKY OVRNGT AS FNT DEPENDING ON HOW MUCH FRONT MOVES TO THE NW.

VIGOROUS UPR TROF MOVES OUT OF THE TX TH AFTN...BECOMING NEGATIVELY
TITLED. LOW WL STRENGTHEN AND MOVE ACRS NE MS AND ALONG THE TN RIVER
IN THE AFTN. TREMENDOUS UVV ASSOCD WITH SYSTEM THANKS TO AN ENORMOUS
AMOUNT OF PVA. EXPECT RAIN...OCCASIONALLY HEAVY THROUGHOUT THE DAY.
BEST CHANCE FOR SEVERE WEATHER WL BE ON THE WARM SIDE OF THE BNDRY
MAINLY ACRS NE MS THU AFTN. MANY FACTORS COME TOGETHER FOR NE MS WITH
MODERATE INSTABILITY...STRONG LOW LEVEL SHEAR AND STRONG LOW LEVEL
CONVERGENCE IN PLACE IN THE AFTERNOON. WL MENTION THE POSSIBILITY OF
SEVERE STORMS IN ZONES.

TROF MOVES QUICKLY NEWD ON THU NIGHT AND PRECIP WL END BY MIDNIGHT.
SKIES WL REMAIN CLOUDY WITH PLENTY OF LEFT OVER LOW LEVEL MOISTURE
AROUND.

DRY SW FLOW ON FRI. A SHORTWAVE PASSES TO THE N ON SATURDAY AND
MAY RESULT IN A LITTLE MORE CLOUDINESS. SUN-TUE LOOKS DRY WITH FAST
ZONAL FLOW. CHC OF RAIN WED AS SFC HI MOVES OFF THE SE COAST AND
SOME OVERRUNNING DEVELOPS.

.MEG...FLASH FLOOD WATCH THROUGH THURSDAY ENTIRE CWFA.
SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 10:21 PM CSTFlash Flood WarningMEGSt. Francis4 hr
Nov 29, 12:17 AM CSTFlash Flood WarningMEGLee, Phillips3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.